MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC - SPENCER EXCELON¿; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00564121
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: visual evaluation of the returned device revealed that the unit was received with residues which indicates use and handling.It was found out that the outer sheath was detached from the handle.The needle was kinked adjacent to the handle and the distal part of the needle was bent in several locations.It was also noted that the syringe luer was cracked.Functional analysis was performed by attaching a spare lab syringe filled with water and injected; it was noticed that the water leaked from a side of the syringe luer due to the crack found.The reported complaint was confirmed.Due to anatomical/procedural factors encountered during the procedure; performance of the device was limited.Therefore, the most probable root cause classification for the reported failure is operational context.A review of the device history record (dhr) was performed and no deviations were found.
 
Event or Problem Description
Note: this report pertains to the one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2017-01599 for the other associated device information.It was reported to boston scientific corporation that an excelon tbna needle was used during an aspiration puncture procedure performed on (b)(6) 2017.According to the complainant, during the procedure the syringe luer leaked.The procedure was not completed because another excelon tbna needle was not available.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.  should additional relevant details become available, a supplemental report will be submitted.This event has been deemed a reportable event based on the investigation results; needle bent.

Brand Name
EXCELON¿
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6591706
Report Number3005099803-2017-01591
Device Sequence Number19149100
Product Code EOQ
UDI-Device Identifier08714729456476
UDI-Public(01)08714729456476(17)20170213(10)16742655
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K040018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2017
Device Model NumberM00564121
Device Catalogue Number6412
Device Lot Number16742655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR